Flood, Montezuma
- When
- November 9, 4:00 PM MST to 5:30 PM MST
- Where
- Montezuma County, 12 mi NW of Cortez
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.338, -108.597 (the zone’s center; the record gives no point)
S. Highway 666 at County Road W.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Heavy rain caused Brumley Draw to overflow resulting in mud, debris, and water 6 to 8 inches deep to run across U.S. Highway 666 at County Road W.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 9, 2:03 PM MST, 1 hour 57 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
203 PM MST SAT NOV 9 2002
GOOD FETCH OF MOISTURE OFF THE PACIFIC CONTINUES IN FAST ZONAL FLOW.
130KT JET OVERHEAD IN COMBINATION WITH OROGRAPHICS CONTINUES TO
PRODUCE WIDESPREAD RAIN...SNOW...AND A FEW THUNDERSTORMS ACROSS THE
AREA. SHORTWAVE CURRENTLY MOVING ACROSS THE AREA IS BRINGING A
SOME COOLER AIR INTO THE AREA AND INCREASING LAPS RATES.
PATTERN BEGINS TO AMPLIFY TONIGHT AND SUNDAY WITH THE FLOW
GRADUALLY VEERING TO THE NORTHWEST. LITTLE CHANGE FROM EARLIER
THINKING...WITH H7 TEMPS COOLING TO MINUS 6-8 DEGREES CELSIUS ACROSS
THE AREA BY 12Z SUNDAY. THIS SHOULD BRING SOME SNOW SHOWERS TO THE
GRAND VALLEY BY DAYBREAK SUNDAY BUT EXPECT LITTLE IF ANY ACCUMULATION
WITH MIN TEMPS NEAR FREEZING...REBOUNDING INTO THE 40S DURING THE
DAY.
ONGOING WINTER STORM HIGHLIGHTS LOOK ON TRACK WITH TOTAL
ACCUMULATIONS IN THE ONE TO THREE FOOT RANGE ACROSS THE MOUNTAINS BY
LATE SUNDAY. AS THE JET BECOMES ORIENTED NW TO SE SUNDAY...MODELS
AGREE THAT THE BEST MOISTURE AND FORCING BECOMES FOCUSED ACROSS THE
NORTH. LOW LEVEL MOISTURE IN PLACE AND OROGRAPHIC COMPONENT SHOULD
KEEP A HEALTHY DOSE OF SNOW SHOWERS GOING ACROSS SOUTHERN MOUNTAINS
THOUGH. COLORADO ZONE 5 SHOULD PICK UP SEVERAL INCHES OF SNOW AS
COOLER AIR MOVES IN TONIGHT AND SUNDAY. SNOW MODEL ACCUMULATIONS ARE
NOT IMPRESSIVE FOR ZONE 5 TONIGHT AND WILL KEEP AMOUNTS IN ADVISORY
RANGE.
WILL TAPER THE POPS DOWN SUNDAY NIGHT AND MONDAY BUT MOIST LOW
LEVELS AND NORTHWEST FLOW WILL KEEP SHOWERS GOING...ESPECIALLY ACROSS
THE CENTRAL AND NORTHERN MOUNTAINS. TAL
EXTENDED (WED-SAT)...PACIFIC SHORTWAVE TROUGH EXPECTED TO AFFECT
FORECAST AREA LATE WED INTO THU. ECMWF IS A LITTLE DEEPER AND FASTER
THAN MRF...WILL BLEND BOTH AND FORECAST WEAKER AND MORE PROGRESSIVE
SOLUTION...MAY EXTEND COVERAGE OF SLIGHT THREAT OF PRECIP ACROSS THE
NORTHERN AND CENTRAL ZONES FOR THURSDAY PERIOD. UPPER RIDGE DEVELOPS
BEHIND SHORTWAVE FOR FRIDAY AS ANOTHER STRONGER PACIFIC SYSTEM
APPROACHES THE WEST COAST SATURDAY. DRY AND SEASONAL CONDITIONS CAN
BE EXPECTED FRI-SAT. NADLER.83
.GJT...WINTER STORM WARNING FOR MOUNTAINS OF EXTREME EASTERN
UTAH AND WESTERN COLORADO TONIGHT AND SUNDAY.
...SNOW ADVISORY FOR COLORADO ZONE 5 TONIGHT AND SUNDAY.COZ001>014-017>023-UTZ022>025-027>029-101400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 603 AM MST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH. .DAY ONE... A VIGOROUS PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE VALLEY RAIN AND MOUNTAIN SNOW OVER EASTERN UTAH AND WESTERN COLORADO TODAY. STRONG WEST WINDS OVER MOUNTAIN PASSES WILL CAUSE BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. FOR DETAILS...PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. .SPOTTER REPORTS ARE REQUESTED AS SNOWFALL ACCUMULATES AND/OR IF STRONG WINDS ARE EXPERIENCED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... VALLEY RAIN SHOWERS AND MOUNTAIN SNOW WILL CONTINUE INTO SUNDAY AS THE PACIFIC STORM PROGRESSES EASTWARD. ABOVE 7500 FEET...1 TO 2 FEET OF SNOW CAN BE EXPECTED BY SUNDAY AFTERNOON. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. DRIER CONDITIONS WILL FOLLOW LATE MONDAY...WITH THE NEXT STORM SYSTEM POSSIBLE LATE WEDNESDAY AND THURSDAY. HEFFERNAN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322170.